Discussions that mention morphine

Pain Management board


Well your doc has it backwards, xy is stronger than miorphine so your taking ore than twice the amount ofmorphine. As far as growing tolerant and not having choices, that's rediclops the doc can't adjust MSContin upwards and gave up on it as soon as you became toerant, what's hegoing to do when you become toerant to Oxy? When I was converted from 120 mgs of meth to 200 mgs of Kadian, "morphine" I was sick as a dog and getting no relief. If I had given up then I would have never known I could have gotten relief from morphine. But they slowly adjusted the dose to 300mgs a day then 4000 and at 600 I was getting better relief than the meth with less side efects. If I wrote of morphine at 200 mgs I would probably still be bed wridden.

Yes nausea is a side effect that deminsishes. I have a full bottle of visterill that hasn't been refilled in 4 months with 6 refills on it. But your taking the equivelent of 60 mgs of morphine twice a day now. Had he just increased the morphine you wouldn't have jacked your tolerance quite so high, and you would still be getting relief.

I've never seen a conversion where morphine was stronger than Oxy at best some charts say it's equal or 1:1 but most are 1:1.5 meaning oxycodone is 50% stronger. I use 30 mg Roxicodone for BT pain where 60 mgs of MSIR barely touches the pain, so I could argue oxy is twice as strong for me. But your doc has an odd way of doing things an an interesting take on the strength of opiates. Doubling a dose is usually considered safe, but trippling is so far out of the scope of normal practice, your family would have a clear cut case of malpractice should anything negative happen to you.

Side effects will deminsih but if you thought tolerance to morphine was a problem, wait untill you have been on Oxy 6 months.You will get great relief during the honeymoon phase from having your dose trippled, but if OxyC is dosed twice a day, you will need an even stronger BT med to bridge the gap between 12 hour doses. Due to his conversion you will have gone from the weakest dose of MSC available to 3 times the dose of a stronger med. Unfortunately you will become tolerant to that at some point too.

What's next Duragesic, and when the 25ugh patches don't help, there are no other choices besides methadone? The make MSC in strenghts of 15, 30, 60, 100 and 200, you had plenty of room to adjust the dose. OxyContin comes in 10, 20, 40 and 80, notice the lower strengths available, because it's a stronger med.

You will run out choices and rule every med out without ever increasing a dose? That makes no sense at alll. Adding a 3rd dose of MSC just evened your serum level out over 24 hours, it didn't raise your serum level so it wasn't an increase in strength, it was a change in dosing. You just don't have the 4 hour gap between doses like you did with twice a day dosing of MSC.

Good luck, Is this guy a PM doc or someone playing PM doc.
Enjoy the added relief for a while, It may never happen like that again. Most docs start low and 20mgs of oxy would have been an increase over 15 mgs of morphine.Pretty scarry when any doc feels comfy prescribing any med simply because they are a doc. I wouldn'tt ask my GP to treat cancer or ask my shrink to treat jock itch. Why other docs feel so comfy stepping into another specialties shoes just amazes me, and your guy doesn't know his meds or dosing, please find a real PM doc. Just because a GP or Gyno is willing to treat pain with meds once reserved for cancer only doesn't mean your getting the best care simply because your getting the strongest meds available.
Morphine is still a very viable option that he's ruled out because you didn't respond any longer to he lowest dose they make? A little knowledge is truly a dangerous thing.
Dave
Hey Cpt,

I agree with the others about MSC. Like Shoreline said, your Dr has it backwards on the strength. You are probably experiencing the nausea due to the strength increast of the medication. That dose is a pretty big increase.

As far as tolerance to Oxy, probably not yet. Although you start to become dependant to meds after about 7 days of taking it pretty regular. But if you switched back now, you would be alright.

MsContin works just like OxyContin as far as delivery. About half the dose at .6 hours, and the rest at about 6 hours later. If you want a smoother delivery of Morphine, I would go with Kadian or Avinza. Although Avinza has a small amount of instant release pellets. Most people that have been on Kadian have nothing but good things to say about the release system they use.

As far as what dose of MSC will work for you. Who knows.... Like Kissa said, everyone is different, however, titrating in smaller doses is usually the best way to find out where to go dose wise without ending up with too many side effects. I agree that maybe by simply changing from a BID to TID dosing may provide good pain relief to you. If it were me, I would want to go that route before actually increasing each dose.

Either way, I wouldn't give up on the Morphine just yet. You are at a low dose of Morphine, and you said you have pretty low side effects with it. As you said, you are already experiencing side effects from another drug (oxy).

Good luck at your appt. Hope you can get everything worked out. Take Care.
I've read the problems with generic OC. I can't really say why a fller would cause nausea but it seems to happen to some. also think trippling a dose of opiate would cause nausea and dizziness. Headaches can occur with most opiates because they increase inner cranial pressure. Dizziness is another symptom of too much med.

I doubt the problem would be tolerance after 9 days, but once tasted, "relief" it may be hard to accept less, how much relief we need is a question we all have to live with. I would love to be able to just knock myself out safely on occaision.

This is a honeymoon that would eventually level out too as far as pain relief. We all need a break from time to time so It's not like you did anything wrong. But 20 mgs of Oxy 3 times a day may be effective enough maybe you could step down to 30 mgs of oxy 3 times a day. If you have good insurance, The less you can get away with now the better, if you'r still going to need meds in 5 years.

30 mgs of morphine 3 times a day would have been the ideal thing to try if you didn't have to stop due to side effects. Hopefully the decrease or switch will solve the side effect problem. I can't imagine a doc having a problem decreasing a med :rolleyes:. The 40's willl always be there and it's nice to know they work.
Good luck, Dave